MURAL - Maynooth University Research Archive Library



    Exponential stability of filters and smoothers for hidden markov models


    Shue, L and Anderson, B. D. O. and Dey, Subhrakanti (1998) Exponential stability of filters and smoothers for hidden markov models. IEEE Transactions on Signal Processing, 46 (8). pp. 2180-2194. ISSN 1053-587X

    [img]
    Preview
    Download (186kB) | Preview


    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...



    Add this article to your Mendeley library


    Abstract

    In this paper, we address the problem of exponential stability of filters and fixed-lag smoothers for discrete-time and discrete-state Hidden Markov Models (HMMs). By appealing to a generalised Perron-Frobenius result for nonnegative matrices, we demonstrate exponential forgetting for both the recursive filters and smoothers, and obtain overbounds on the rate of forgetting. Simulation studies are carried out to substantiate the results.

    Item Type: Article
    Keywords: Stochastic; Stability; Estimation;
    Academic Unit: Faculty of Science and Engineering > Electronic Engineering
    Item ID: 12732
    Identification Number: https://doi.org/10.1109/78.705429
    Depositing User: Subhrakanti Dey
    Date Deposited: 09 Apr 2020 10:14
    Journal or Publication Title: IEEE Transactions on Signal Processing
    Publisher: Institute of Electrical and Electronics Engineers
    Refereed: Yes
    URI:

    Repository Staff Only(login required)

    View Item Item control page

    Downloads

    Downloads per month over past year